Alert archive / Mississippi / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 39, NWS Jackson, MS

January 3, 2023Jasper County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 3, 2023, 10:04 PM CST for Jasper County, Smith County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 3, 2023, 10:04 PM CST (04:04 UTC)
Expired
Jan 3, 2023, 10:45 PM CST
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jasper County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 74 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 3, 5:01 PM CSTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2023-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1753 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2023-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1753 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
2.8
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted.

422 
WUUS54 KJAN 040404
SVRJAN
MSC061-129-040445-
/O.NEW.KJAN.SV.W.0039.230104T0404Z-230104T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1004 PM CST Tue Jan 3 2023

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Southwestern Jasper County in east central Mississippi...
  Southeastern Smith County in central Mississippi...

* Until 1045 PM CST.

* At 1004 PM CST, a severe thunderstorm was located over
  Taylorsville, or 9 miles west of Stringer, moving northeast at 40
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Stringer around 1015 PM CST.
  Bay Springs and Vernon around 1025 PM CST.
  Turnerville around 1035 PM CST.

Other locations impacted by this severe thunderstorm include
Sylvarena and Louin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3180 8932 3179 8952 3182 8955 3214 8936
      3200 8901
TIME...MOT...LOC 0404Z 222DEG 35KT 3182 8942 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

NF
1 follow-up statement
585 
WWUS54 KJAN 040438
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1038 PM CST Tue Jan 3 2023

MSC061-129-040447-
/O.EXP.KJAN.SV.W.0039.000000T0000Z-230104T0445Z/
Jasper MS-Smith MS-
1038 PM CST Tue Jan 3 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JASPER AND
SOUTHEASTERN SMITH COUNTIES WILL EXPIRE AT 1045 PM CST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until midnight CST for
central, southeastern and east central Mississippi.

Remember, a Severe Thunderstorm Warning still remains in effect for
far southern Jasper County until 1045 PM CST.

LAT...LON 3180 8932 3179 8952 3182 8955 3214 8936
      3200 8901
TIME...MOT...LOC 0437Z 222DEG 35KT 3205 8918 

$$

NF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 8:11 PM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Jan 3, 8:11 PM CST, 1 hour 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
811 PM CST Tue Jan 3 2023

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE...
Issued at 748 PM CST Tue Jan 3 2023

The forecast remains unchanged; a severe thunderstorm watch
remains in effect until midnight for the southeast half of our
CWA,as well as flash flood watch until 2am. The severe
thunderstorm watch had been extended to cover northeast counties.
Across the area 1 to 5 inches of precipitation has fallen so far,
expect this number to increase throughout the night. Localized
flash flooding across the CWA will be possible with such high
rainfall totals. A cold front continues to be in the forecast
pushing storms and showers out of the CWA by midnight to early
morning. Overnight lows are expected to dip into the high 40s in
the west and the mid to high 60s in the east. Tomorrow skies will
be clear with high temperatures climbing into the 60s to low
70s./KP/

&&

.DISCUSSION...
Issued at 324 PM CST Tue Jan 3 2023

Tonight and Tomorrow...

Heading into tonight, a few areas could see some lingering showers
and thunderstorms as this remaining convection continues to track
east towards Alabama. With this in mind, models have highlighted
possible redevelopment with these storms across the Pine Belt with
some of these storms dropping around 2-4 inches of additional
rainfall. In response to this, we have decided to continue to
advertise a "Elevated" threat for localized flashing flooding across
the Pine Belt. Guidance continues to highlight an approaching cold
front making its way across the region as we head into the overnight
hours. This combined with the ongoing overcast conditions should
cause overnight lows to dip into the mid to upper 50s across most of
the region. Quiet conditions should prevail heading into tomorrow as
skies begin to clear heading into the afternoon. With skies expected
to clear around this time frame, daytime heating should allow for
afternoon temperatures to peak into the upper 60s and low 70s across
our CWA. /CRJ/

Wednesday night through Monday: Come Wednesday evening the closed
low will still be spinning over the Great Lakes region and a
shortwave rounding its base wl be shifting east across our CWA. This
shortwave will have little moisture to work with and dry weather
Wednesday night is expected to continue through Friday night.
Although the shortwave trough wl continue shifting east of
Mississippi Thursday, it will take until midday Friday for the
closed low to shift over the New England states. In the meantime, a
>1024mb surface high will become centered over our CWA from the west
by Friday morning. This will help result in the coldest night of the
forecast period, Thursday night with low temperatures bottoming out
near normal in the mid to upper 30s. This surface high will shift
east through Friday night as a shortwave drops over the central
CONUS and helps develop a surface low over the central Plains. This
weak surface low will slide east to the Tennessee valley by Saturday
evening and drop a weak cold front toward our northwest zones. The
chance for light showers will develop Saturday morning in the west
ahead of the approaching cold front and rain chances will continue
across our CWA until Monday. There are differences in the models
with the surface low but consensus has the front nearly along the
Natchez Trace by Sunday morning. Another shortwave trough will help
develop a surface low that will track southwest to northeast across
our CWA along the nearly stationary cold front Sunday. This system
is expected to finally push the cold front through our CWA Sunday
night. Dry weather looks to return Monday and continue through
Monday night. /22/

&&

.AVIATION...
(00Z TAFS)
Issued at 511 PM CST Tue Jan 3 2023

A resurgence of showers and storms will cause sites PIB, MEI and
HBG to bounce from VFR to MVFR cigs and vis. For a brief period
from 4z to 7z cigs and vis will drop to IFR conditions. Storms
will move from west to east being pushed out of the area or dying
out by 12z to 15z tomorrow at which point all TAF sites will be
in VFR conditions. Winds will shift from southerly to westerly as
the front moves through. Winds will be mild overnight with 5-10kt
sustained winds and 12-17kt gusts. A period of low to moderate
low-level wind shear will be possible through 9z at far east TAF
sites./KP/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       52  69  43  61 /  70   0   0   0
Meridian      56  70  44  62 /  90  10   0   0
Vicksburg     50  69  41  62 /  20   0   0   0
Hattiesburg   59  73  46  66 /  90  10   0   0
Natchez       51  70  43  63 /  40   0   0   0
Greenville    49  62  40  58 /  10   0   0   0
Greenwood     51  64  40  58 /  30   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 10 PM CST this evening for MSZ063>066-072>074.

LA...None.
AR...None.
&&

CR/22/NF/KP
Hazardous weather outlook, Jan 3, 1:13 PM CST, 8 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
113 PM CST Tue Jan 3 2023

ARZ074-075-LAZ007-008-015-MSZ018-019-034-041915-
Ashley-Chicot-Morehouse-West Carroll-Richland-Bolivar-Sunflower-
Washington-
113 PM CST Tue Jan 3 2023

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.

.DAY ONE...Tonight and Wednesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

MSZ028-029-032-037-042-047-041915-
Montgomery-Webster-Choctaw-Attala-Yazoo-Warren-
113 PM CST Tue Jan 3 2023

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and west central
Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, severe storms are
possible. Some thunderstorms may produce damaging winds up to 60
mph and large hail up to golf ball size. A brief tornado or two
cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ026-MSZ030-031-033-038-039-043>046-048>062-041915-
Concordia-Clay-Lowndes-Oktibbeha-Winston-Noxubee-Madison MS-Leake-
Neshoba-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-
Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-
Lincoln-
113 PM CST Tue Jan 3 2023

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi,
northeast Mississippi, south central Mississippi, and southwest
Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, severe storms are
possible. Some thunderstorms may produce damaging winds up to 60
mph and large hail up to golf ball size. A brief tornado or two
cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

The rest of this afternoon through tonight, additional heavy rain
fall in a short amount of time will make localized flash flooding
possible, particularly in low lying and urban areas. Minor river
flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ009-016-023-MSZ025>027-035-036-040-041-041915-
East Carroll-Madison LA-Franklin LA-Leflore-Grenada-Carroll-
Humphreys-Holmes-Issaquena-Sharkey-
113 PM CST Tue Jan 3 2023

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
west central Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ024-025-041915-
Catahoula-Tensas-
113 PM CST Tue Jan 3 2023

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

The rest of this afternoon through tonight, additional heavy rain
fall in a short amount of time will make localized flash flooding
possible, particularly in low lying and urban areas. Minor river
flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ063>065-041915-
Lawrence-Jefferson Davis-Covington-
113 PM CST Tue Jan 3 2023

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, severe thunderstorms
and tornadoes are possible. Some thunderstorms could produce
damaging winds to 60 mph and hail at least to the size of
quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

Additional heavy rainfall of several inches in a short amount of
time this afternoon through this evening will likely lead to
areas of flash flooding and some roads could be flooded or
closed. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ066-072>074-041915-
Jones-Marion-Lamar-Forrest-
113 PM CST Tue Jan 3 2023

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through this evening, severe
thunderstorms are likely. Some thunderstorms could produce
damaging winds to 60 mph and hail up to golf balls. A brief
tornado or two cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Additional heavy rainfall of several inches in a short amount of
time this afternoon through this evening will likely lead to
areas of flash flooding and some roads could be flooded or
closed. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

0

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Jan 3, 8:11 PM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
811 PM CST Tue Jan 3 2023

MSZ043-048-040245-
Hinds MS-Madison MS-
811 PM CST Tue Jan 3 2023

...A strong thunderstorm will impact portions of north central Hinds
and southwestern Madison Counties through 845 PM CST...

At 811 PM CST, Doppler radar was tracking a strong thunderstorm over
Brownsville, or near Clinton, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Flora and Pocahontas around 825 PM CST.
  Annandale around 835 PM CST.
  Gluckstadt around 840 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CST for
central Mississippi.

&&

LAT...LON 3233 9043 3245 9053 3262 9028 3250 9003
TIME...MOT...LOC 0211Z 234DEG 31KT 3243 9039

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

CME
Special weather statement, Jan 3, 8:14 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
814 PM CST Tue Jan 3 2023

MSZ039-040245-
Noxubee MS-
814 PM CST Tue Jan 3 2023

...A strong thunderstorm will impact portions of eastern Noxubee
County through 845 PM CST...

At 814 PM CST, Doppler radar was tracking a strong thunderstorm over
Prairie Point, or 11 miles southwest of Pickensville, moving
northeast at 50 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Bigbee Valley around 825 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern and east central Mississippi.

&&

LAT...LON 3298 8834 3293 8854 3317 8864 3329 8831
      3328 8831
TIME...MOT...LOC 0214Z 233DEG 42KT 3312 8842

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

22
Local storm report, Jan 3, 8:26 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
826 PM CST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     FUNNEL CLOUD     1 NE GLADE              31.66N 89.10W
01/03/2023                   JONES              MS   PUBLIC

            FUNNEL SPOTTED JUST SOUTH OF LAUREL ALONG
            HWY 15.

&&

SS
Special weather statement, Jan 3, 8:51 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
851 PM CST Tue Jan 3 2023

MSZ057-058-040315-
Clarke MS-Jasper MS-
851 PM CST Tue Jan 3 2023

...A strong thunderstorm will impact portions of east central Jasper
and northwestern Clarke Counties through 915 PM CST...

At 851 PM CST, Doppler radar was tracking a strong thunderstorm near
Orange, or 12 miles west of Quitman, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Orange around 855 PM CST.
  Stonewall around 910 PM CST.

Other locations impacted by this storm include Pachuta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CST for
east central Mississippi.

&&

LAT...LON 3198 8895 3203 8904 3223 8887 3223 8873
      3210 8872
TIME...MOT...LOC 0251Z 231DEG 31KT 3204 8894

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CME
Local storm report, Jan 3, 9:52 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
952 PM CST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     HAIL             5 NE FOREST GROVE       32.77N 89.65W
01/03/2023  E0.88 INCH       LEAKE              MS   NWS EMPLOYEE

&&

CE
Special weather statement, Jan 3, 9:56 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
956 PM CST Tue Jan 3 2023

MSZ050-051-040445-
Scott MS-Newton MS-
956 PM CST Tue Jan 3 2023

...A strong thunderstorm will impact portions of northwestern Newton
and central Scott Counties through 1045 PM CST...

At 955 PM CST, Doppler radar was tracking a strong thunderstorm over
Morton, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Forest around 1010 PM CST.
  Hillsboro around 1015 PM CST.
  Steele around 1025 PM CST.
  Conehatta around 1035 PM CST.
  Prospect around 1040 PM CST.

Other locations impacted by this storm include Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CST for
central and east central Mississippi.

&&

LAT...LON 3224 8964 3241 8971 3257 8927 3236 8915
TIME...MOT...LOC 0355Z 246DEG 29KT 3234 8964

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

22

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 6:01 PM CSTSevere Thunderstorm WarningJANLeake, Neshoba, Scott59 min
Jan 3, 6:10 PM CSTTornado WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar65 min
Jan 3, 6:14 PM CSTSevere Thunderstorm WarningJANAdams61 min
Jan 3, 6:17 PM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Oktibbeha, Winston43 min
Jan 3, 6:40 PM CSTSpecial Weather StatementJANKemper50 min
Jan 3, 7:00 PM CSTSpecial Weather StatementJANNeshoba45 min
Jan 3, 7:07 PM CSTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha32 min
Jan 3, 7:10 PM CSTTornado WarningJANJones41 min
Jan 3, 7:18 PM CSTSevere Thunderstorm WarningJANAdams57 min
Jan 3, 7:38 PM CSTSpecial Weather StatementJANCopiah52 min
Jan 3, 7:46 PM CSTSevere Thunderstorm WarningJANAdams, Claiborne, Copiah, Franklin, Jefferson, Lincoln59 min
Jan 3, 7:57 PM CSTSpecial Weather StatementJANWilkinson33 min
Jan 3, 8:11 PM CSTSpecial Weather StatementJANHinds34 min
Jan 3, 8:14 PM CSTSpecial Weather StatementJANNoxubee31 min
Jan 3, 8:36 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Lincoln, Simpson42 min
Jan 3, 8:37 PM CSTSevere Thunderstorm WarningJANAttala, Choctaw53 min
Jan 3, 8:43 PM CSTSevere Thunderstorm WarningJANFranklin, Lincoln24 min
Jan 3, 8:51 PM CSTSpecial Weather StatementJANClarke24 min
Jan 3, 9:07 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis53 min
Jan 3, 9:27 PM CSTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston48 min
Jan 3, 9:47 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jones58 min
Jan 3, 9:56 PM CSTSpecial Weather StatementJANScott49 min
Jan 3, 10:02 PM CSTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston58 min
Jan 3, 10:09 PM CSTSpecial Weather StatementJANLamar36 min
Jan 3, 10:19 PM CSTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha56 min
Jan 3, 10:23 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston52 min
Jan 3, 10:30 PM CSTFlash Flood WarningJANOktibbeha2 hr
Jan 3, 10:44 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Jones46 min
Jan 3, 10:46 PM CSTTornado WarningJANClarke, Jasper, Jones59 min
Jan 3, 10:57 PM CSTSevere Thunderstorm WarningJANLowndes, Noxubee33 min
Jan 3, 11:57 PM CSTSpecial Weather StatementJANClarke33 min
Jan 4, 12:00 AM CSTSpecial Weather StatementJANForrest15 min
Jan 4, 10:37 AM CSTRiver Flood WarningJANNeshoba69 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.